Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 42, NWS Jackson, MS

October 12, 2010Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 12, 2010, 3:54 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2010, 3:54 PM CDT (20:54 UTC)
Expired
Oct 12, 2010, 5:00 PM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 4:28 PM CDTHAIL 12 Nw Fayette, MS
Oct 12, 4:50 PM CDTHAIL 17 Sw Blue Hill, MS
Oct 12, 4:52 PM CDTTSTM WND DMG5 Ssw Blue Hill, MSTREES DOWN EAST OF FAYETTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 12:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-322 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WFUS54 KJAN 122054
TORJAN
MSC021-063-122200-
/O.NEW.KJAN.TO.W.0042.101012T2054Z-101012T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE OCT 12 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LORMAN
  MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  RED LICK BY 405 PM CDT...
  PATTISON BY 415 PM CDT...
  BLUE HILL BY 425 PM CDT...
  PEYTON BY 430 PM CDT...
  MCBRIDE AND UNION CHURCH BY 435 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.

&&

LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
      3189 9124 3190 9121 3193 9072 3186 9072
      3183 9074 3162 9074
TIME...MOT...LOC 2054Z 277DEG 21KT 3179 9107

$$

COHEN
3 follow-up statements
226 
WWUS54 KJAN 122105
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT TUE OCT 12 2010

MSC021-063-122200-
/O.CON.KJAN.TO.W.0042.000000T0000Z-101012T2200Z/
JEFFERSON MS-CLAIBORNE MS-
405 PM CDT TUE OCT 12 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN
CLAIBORNE AND JEFFERSON COUNTIES...

AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR CHURCH HILL MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  ALCORN BY 410 PM CDT...
  LORMAN BY 425 PM CDT...
  FAYETTE BY 430 PM CDT...
  PATTISON BY 445 PM CDT...
  BLUE HILL BY 455 PM CDT...
  PEYTON BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.

&&

LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
      3189 9124 3190 9121 3193 9072 3186 9072
      3183 9074 3162 9074
TIME...MOT...LOC 2103Z 287DEG 21KT 3179 9123

$$

COHEN
758 
WWUS54 KJAN 122112
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT TUE OCT 12 2010

MSC021-063-122200-
/O.CON.KJAN.TO.W.0042.000000T0000Z-101012T2200Z/
JEFFERSON MS-CLAIBORNE MS-
412 PM CDT TUE OCT 12 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN
CLAIBORNE AND JEFFERSON COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR CHURCH HILL MOVING SOUTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  LORMAN BY 420 PM CDT...
  FAYETTE AND RED LICK BY 430 PM CDT...
  PATTISON BY 435 PM CDT...
  BLUE HILL AND PEYTON BY 450 PM CDT...
  MCBRIDE BY 455 PM CDT...
  UNION CHURCH BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.

&&

LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
      3189 9124 3190 9121 3193 9072 3186 9072
      3183 9074 3162 9074
TIME...MOT...LOC 2112Z 300DEG 23KT 3176 9118

$$

COHEN
114 
WWUS54 KJAN 122124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT TUE OCT 12 2010

MSC021-063-122200-
/O.CON.KJAN.TO.W.0042.000000T0000Z-101012T2200Z/
JEFFERSON MS-CLAIBORNE MS-
424 PM CDT TUE OCT 12 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN
CLAIBORNE AND JEFFERSON COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR FAYETTE MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RED LICK BY 430 PM CDT...
  PATTISON BY 435 PM CDT...
  BLUE HILL AND PEYTON BY 445 PM CDT...
  UNION CHURCH AND MCBRIDE BY 455 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.

&&

LAT...LON 3171 9128 3181 9126 3182 9124 3185 9125
      3189 9124 3190 9121 3193 9072 3186 9072
      3183 9074 3162 9074
TIME...MOT...LOC 2124Z 295DEG 26KT 3172 9108

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 12, 3:15 PM CDT, 39 minutes earlier.

Area forecast discussion, Oct 12, 3:15 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT TUE OCT 12 2010

.DISCUSSION...

FOR LATE AFTERNOON THROUGH TONIGHT...

TSTMS HAVE ERUPTED AHEAD OF A COLD FRONT AND IN ZONE OF STRONGER
ASCENT ASSOC WITH THE SHORTWAVE TROUGH CURRENTLY MOVING INTO WRN
PORTIONS OF THE ARKLAMISS. THE ENVIRONMENT IN THIS ZONE IS CHARACTERIZED
BY MIXED LAYER CAPE ~1200 J/KG AND ~40 KTS OF 0-6KM SHEAR AND STORMS
HAVE BEEN SEVERE CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS...BUT
COVERAGE OF STORMS CONTINUES TO BE ISOLATED-SCATTERED GIVEN LIMITED
DEEP LAYER MOISTURE AND WESTERLY SHEAR VECTORS. RELATIVELY HIGH LCL
VALUES AND WEAK AND VEERED LOW LEVEL FLOW ARE LIMITING ANY TORNADO
RISK FOR NOW AND THIS TREND SHOULD CONTINUE. AS THE TROUGH/FRONT
CONTINUE TO MOVE EAST AND NOCTURNAL COOLING COMMENCES...THE RISK FOR
STORMS WILL DIMINISH THIS EVENING...BUT ISOLATED STORMS COULD
REDEVELOP DURING THE EVENING IN ASSOC WITH ONE LAST LOBE OF VORTICITY
FORECAST TO SWING THROUGH...SO HAVE KEPT POPS HIGHER THAN GFS MOS
GUIDANCE FOR TONIGHT. OTHERWISE...IT APPEARS RAINFALL WILL BE ON THE
SPOTTY SIDE THROUGH THIS EVENING WITH AMOUNTS LESS THAN A QUARTER TO
HALF INCH ON AVERAGE.

WEDNESDAY THROUGH WEDNESDAY EVENING...DRY NORTHWEST FLOW WILL
REESTABLISH ITSELF OVER THE ARKLAMISS AS A STABLE WESTERN
RIDGE/EASTERN TROUGH PATTERN SETS UP ACROSS THE NATION. AHEAD OF AN
APPROACHING SURFACE COLD FRONT...TEMPERATURES WILL WARM UP INTO THE
80S WEDNESDAY. THE COLD FRONT WILL HAVE VERY LITTLE MOISTURE TO WORK
WITH SO IT WILL BE DRY AS IT PASSES THROUGH THE FORECAST AREA
WEDNESDAY NIGHT. /EC/

THURSDAY THROUGH NEXT TUEDAY...GOOD COLD ADVECTION WILL SETUP ACROSS
THE REGION ON THURSDAY AS HIGH PRESSURE QUICKLY BUILDS INTO THE
FORECAST AREA. DUE TO A TIGHT PRESSURE GRADIENT OVER THE CWA...BREEZY
CONDITIONS WILL BE SEEN THURSDAY AS NORTHERLY WINDS BECOME SUSTAINED
BETWEEN 10-15 MPH AND GUST UP AROUND 20 MPH DURING THE AFTERNOON.
THESE WINDS WILL GRADUALLY TAPER OFF THROUGH THE EVENING.

THROUGH THE REST OF THE PERIOD...HIGH PRESSURE WILL REMAIN IN PLACE
ACROSS THE LOWER MISSISSIPPI RIVER VALLEY.  A COUPLE OF WEAK
REINFORCING COLD FRONTS WILL PUSH THROUGH THE CWA RESULTING IN
CONTINUED COOL DRY CONDITIONS THROUGH EARLY NEXT WEEK. OTHER THAN
SOME HIGH CLOUDS...NO RAIN WILL ACCOMPANY THESE FRONTS AS THEY PUSH
THROUGH THE AREA.  UNFORTUNATLY...THESE DRY CONDITIONS WILL CONTINUE
TO LEAD TO A HIGH FIRE DANGER ACROSS THE FORECAST AREA THROUGH AT
LEAST THE WEEKEND AS AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES
REMAIN AT CRITICAL LEVELS. /19/

&&

.FIRE WEATHER...ALL OF OUR CWA REMAINS UNDER AN OFFICIAL BURN BAN
AND CRITICAL FIRE WEATHER CONDITIONS MAY RETURN ON THURSDAY. A COLD
FRONT WILL SWEEP SOUTH ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY
AND THIS WILL USHER IN COOLER DRIER AIR ALONG WITH GUSTY WINDS
THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES MAY FALL INTO THE UPPER
TEENS TO LOW 20 PERCENT RANGE THURSDAY AFTERNOON AND THIS COMBINED
WITH SUSTAINED 10 TO 15 MPH NORTHERLY WINDS WITH HIGHER GUSTS MAY CREATE
CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE AREA. THE
NORTHWEST PORTIONS OF THE AREA HAVE ALREADY RECEIVED MUCH NEEDED
RAINFALL AND OTHER AREAS MAY RECEIVE MORE RAINFALL THIS AFTERNOON
AND EVENING. DEPENDING ON WHAT AREAS AND THE AMOUNT OF RAINFALL
RECEIVED THIS EVENING WILL DICTATE WHAT AREAS BECOME CRITICAL THIS
THURSDAY. THE DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE. /15/

&&

.AVIATION...VFR CONDITIONS PREVAIL AT MOST SITES THIS AFTERNOON...
BUT SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH GLH/GWO BRINGING
WITH IT TEMPO MVFR/IFR CONDITIONS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WRN SITES THIS
AFTERNOON AND OVER THE ERN SITES LATER THIS EVENING. TEMPO IFR/MVFR
CONDITIONS WILL BE POSSIBLE AS LOOK FOR CLEARING FROM NW TO SE
STARTING 00-02Z IN THE NW. THE E/SE SITES SHOULD CLEAR BY 06-07Z. WE
MAY SEE SOME MVFR VIS DEVELOP FOR MEI/HBG AFTER 09Z AS THEY WILL BE
THE LAST LOCATIONS TO SEE THE DRIER AIR FILTER IN. /15/

&&

.AVIATION...
VFR CONDITIONS PREVAIL AT ALL SITES THIS MORNING AND
THIS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS BEFORE SHOWERS AND
THUNDERSTORMS DEVELOP EARLY THIS AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE WRN SITES EARLY THIS AFTERNOON
AND OVER THE ERN SITES LATER IN THE AFTERNOON AND EVENING. LOOK
FOR CLEARING FROM NW TO SE STARTING 00-02Z IN THE NW. THE E/SE SITES
SHOULD CLEAR BY 06-07Z. WE MAY SEE SOME MVFR VIS DEVELOP FOR MEI/HBG
AFTER 09Z AS THEY WILL BE THE LAST LOCATIONS TO SEE THE DRIER AIR
FILTER IN. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  82  54  78 /  23   0   5   3
MERIDIAN      51  82  51  80 /  31   1   6   3
VICKSBURG     52  84  51  79 /  16   0   4   3
HATTIESBURG   58  83  56  78 /  28   0   3   3
NATCHEZ       55  81  55  75 /  17   0   4   3
GREENVILLE    55  84  51  77 /  18   2   3   3
GREENWOOD     54  84  49  75 /  27   3   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/15/19/
Hazardous weather outlook, Oct 12, 2:38 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT TUE OCT 12 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
238 PM CDT TUE OCT 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED TO SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING AS STRONG LIFT FROM AN UPPER LEVEL LOW
COMBINES WITH INCREASING INSTABILITY AND SUFFICIENT MOISTURE. THESE STORMS
WILL BE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR SIZE ALONG WITH WIND
GUSTS TO 60 MPH. THE STORMS WILL END FROM THE NORTHWEST TO THE
SOUTHEAST AS A COLD FRONT SWEEPS ACROSS THE AREA LATER THIS EVENING
INTO THE EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ANOTHER REINFORCING COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY
NIGHT INTO THURSDAY USHERING IN COOLER/DRIER AIR. RELATIVE HUMIDITY
VALUES WILL FALL INTO THE UPPER TEENS TO THE LOW 20 PERCENT RANGE
AND THIS COMBINED WITH GUSTY NORTHERLY WINDS MAY CREATE CRITICAL FIRE
WEATHER CONDITIONS. PLEASE CONTINUE TO MONITOR THE LATEST FIRE WEATHER
PRODUCTS AND HAZARDOUS WEATHER OUTLOOKS ON THE POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING...OTHERWISE ACTIVATION SHOULD
NOT BE NEEDED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, Oct 12, 3:01 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT TUE OCT 12 2010

LAZ023-025-MSZ053-059-122020-
TENSAS LA-FRANKLIN LA-JEFFERSON MS-CLAIBORNE MS-
301 PM CDT TUE OCT 12 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF COOTER POINT
AT 301 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL CLAIBORNE AND NORTHWESTERN JEFFERSON
COUNTIES...AND EXTREME SOUTHEASTERN FRANKLIN AND SOUTHERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Oct 12, 3:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE OCT 12 2010

LAZ025-MSZ053-059-122115-
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-
328 PM CDT TUE OCT 12 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF ST. JOSEPH AT 329 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...
AND SOUTH CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

JA
Local storm report, Oct 12, 3:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE OCT 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             7 ESE HAMBURG           33.19N 91.69W
10/12/2010  E1.00 INCH       ASHLEY             AR   OTHER FEDERAL

            QUARTER SIZE HAIL WAS REPORTED IN OVERFLOW NATIONAL
            WILDLIFE REFUGE.

&&

JFAIRLY
Local storm report, Oct 12, 3:32 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT TUE OCT 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             7 W CROSSETT            33.13N 92.09W
10/12/2010  E1.00 INCH       ASHLEY             AR   OTHER FEDERAL

            QUARTER HAIL WAS REPORTED IN THE FELSENTHAL NATIONAL
            WILDLIFE REFUGE.

&&

JFAIRLY
Special weather statement, Oct 12, 3:40 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT TUE OCT 12 2010

MSZ025-027>029-036-122110-
LEFLORE MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-HOLMES MS-
340 PM CDT TUE OCT 12 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF NORTH
CARROLLTON TO SEVEN PINES AT 341 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME NORTH CENTRAL HOLMES...CENTRAL MONTGOMERY...CENTRAL
CARROLL...SOUTHWESTERN WEBSTER AND EXTREME EAST CENTRAL LEFLORE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

JA
Local storm report, Oct 12, 3:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT TUE OCT 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
10/12/2010                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN ON WHITE CIRCLE ROAD, HIGHWAY 7 AND IN THE
            JACKSON AVENUE AND VANCE ROAD AREA.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 12:51 PM CDTSevere Thunderstorm WarningJANBolivar69 min
Oct 12, 1:24 PM CDTSevere Thunderstorm WarningJANBolivar81 min
Oct 12, 1:37 PM CDTSevere Thunderstorm WarningJANWashington53 min
Oct 12, 2:13 PM CDTSevere Thunderstorm WarningJANSunflower50 min
Oct 12, 2:23 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington67 min
Oct 12, 2:41 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower49 min
Oct 12, 3:07 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington, Yazoo68 min
Oct 12, 3:15 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Oct 12, 3:20 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery55 min
Oct 12, 3:38 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson67 min
Oct 12, 4:00 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo60 min
Oct 12, 4:09 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery, Webster66 min
Oct 12, 4:49 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln56 min
Oct 12, 4:50 PM CDTSevere Thunderstorm WarningJANJasper, Jones25 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.